A simple diffusion model showing anomalous scaling
Rowlands, G. (George) and Sproft, J. C.. (2008) A simple diffusion model showing anomalous scaling. Physics of Plasmas, Volume 15 (Number 8). Article No. 082308 . ISSN 1070-664XFull text not available from this repository.
Official URL: http://dx.doi.org/10.1063/1.2969429
A number of iterated maps and one. flow, which show chaotic behavior, have been studied numerically and their time evolution expressed in terms of higher-order moments M-m(t). All the cases show anomalous behavior with M-m(t)similar to t(g(m)), with g(m) not equal alpha m. A simple analytic treatment is given based on an effective diffusion that is dependent on both space and time. This leads to a form for g(m)/m=a-b/m, which is in good agreement with numerical results. This behavior is attributed to the presence of convective motion superimposed on the background diffusion, and hence this behavior is expected in a wide variety of maps and flows. (C) 2008 American Institute of Physics.
|Item Type:||Journal Article|
|Subjects:||Q Science > QC Physics|
|Divisions:||Faculty of Science > Physics|
|Library of Congress Subject Headings (LCSH):||Scaling laws (Statistical physics), Diffusion -- Mathematical models|
|Journal or Publication Title:||Physics of Plasmas|
|Publisher:||American Institute of Physics|
|Official Date:||August 2008|
|Number of Pages:||7|
|Page Range:||Article No. 082308|
|Access rights to Published version:||Restricted or Subscription Access|
Actions (login required)